Alert archive / Virginia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 221, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 9, 2023, 1:26 PM EDT for Giles County, Virginia; Monroe County, West Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2023, 1:26 PM EDT (17:26 UTC)
- Expired
- Sep 9, 2023, 2:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:48 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 9, 10:48 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1048 AM EDT Sat Sep 9 2023
.SYNOPSIS...
A slow moving front will keep the area in an wet weather
pattern through Sunday. This front exits next week leading to
drier and cooler weather by Thursday and Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 854 AM EDT Saturday...
Update to lower pops this morning and add more detail to the
showers/storms on radar approaching the NC mountains/foothills
and the area over the NC Triangle area, which will likely reach
portions of Caswell/Halifax later this morning.
The 12z RNK sounding showed a surface inversion up to 925 mb,
and a fairly moist sounding with pwats of 1.28 inches. Storm
motion overall should be south to north at 15 to 20 mph.
Effective rainfall rates possible and forecast has this in hand.
Some adjustments to the afternoon convective coverage may be
needed as there are modest differences in the high-res models on
where coverage will be greatest, but most are pointing toward
the WV/VA mountains once again, and a secondary area along/east
of US 29. However, as upper low moves slowly east, the low
levels should back to the southeast allowing for some upslope
component across the mountains, so kept higher pops along the
Blue Ridge.
Previous discussion...
-Flash Flood watch in effect noon through 2AM for the
mountains and foothills
-Continued potential for isolated wind damage
Cluster of thunderstorms had moved north of the region with
scattered light showers from southeast West Virginia into the
Mountain Empire area. Do not expect precipitation to completely
diminish until after 4AM. Still watching a few storms that are
tracking up the east side of the southern Blue Ridge but
MSAS/LAPS analysis was showing stable air over northwest North
Carolina.
Hi-Res convective allowing models show the most extensive
coverage of storms in the 17Z/1PM to 02Z/10PM time range. Shear
is weak but water loading could produce isolated wind damage.
The efficient warm-rain processes and high freezing level will
support intense rainfall rates to the threat of flash flooding
will be with us again today. Locations that get more than one
burst of rain, or in developed/urban areas will be susceptible.
Low clouds were over the mountains this morning, but there has
been clearing east of the Blue Ridge. Expecting patchy fog in
locations that had rain on Friday. Better opportunity for
heating up and destabilizing the air mass in the eastern half of
Virginia and North Carolina by this afternoon. Bufkit forecast
soundings showed SB CAPE reaching 2500-3000 J/KG today with the
highest DCAPE also over the east.
Will take a persistence approach to temperatures as front will
not move today or tonight. The mountains will be cooler than
east of the Blue Ridge since they will have more cloud cover in
the morning and today's maximum temperatures will be reach
before rain and thunderstorm outflow disrupt the typical diurnal
temperature rise. Temperature drop tonight will again be limited
by surface dew points in the 60s and any residual clouds and
showers.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Key Messages:
1. Persistent weak area of upper level troughiness expected across
the Eastern US.
2. Wobbling surface front to be focus for best coverage of
additional heavy rain producing showers and storms on Sunday.
3. Strong upper trough and surface cold front to arrive late Tuesday
night.
We do not anticipate to see significant changes in our weather
pattern Sunday through Tuesday. A general pattern of upper level
troughiness is expected to continue across the Eastern US. The item
in question is where will the greatest concentration of showers and
storms be located. The answer to this question will rely strongly on
just where a meandering surface front is located around peak heating
of the day. The general trend of this front during the Sunday
through Tuesday time period will be from a position over the region,
to a progression southeast of the area. Once the transition
southeast of the front takes place, our coverage will trend to be
almost purely diurnal with orographic effects, differential heating,
and the position of lingering outflow boundaries from prior
convection being the three main features to watch for the best
coverage. All of this activity though is expected to be occuring
within an airmass not too unlike the day prior with good moisture
levels across the region. The latest NAEFS continue to paint PW
values around or a little above plus one sigma over the region on
Sunday, with values closer to normal on Monday and Tuesday, but
still on the slightly above normal side.
Likewise, temperatures will continue to be on the above normal side
for this time of year.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1025 AM EDT Saturday...
Key Messages:
1. A few showers/storms with a front Wednesday.
2.Drier/less humid and cooler than normal Thu-Sat.
2. Hurricane Lee to curve north in response to the eastward
moving trough. Models differ on next system next weekend but
leaning dry.
Front moves across as northern stream wave passes by Wednesday.
This is going to put our region back to early fall temperatures,
even below normal as high pressure works in from the northwest.
With the the upper trough from Wednesday expected to be across
the western Atlantic by Friday, Hurricane Lee is anticipated to
be influenced by this feature and begin a turn northward.
Differences in models beyond Thursday as GFS turns Lee north and
speeds it up quicker than the other models, with other
deterministic models slower. Ensembles appear to be a tad
slow. Needless models are fairly dry, but the operational GFS if
its faster allows for another system to approach Saturday. For
now keeping it mainly dry.
Confidence in the above weather scenario is moderate.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
As of 710 AM EDT Saturday...
Little to no precipitation in the area this morning. IFR to LIFR
fog was over the mountains. Have KBLF and KLWB visibility
improving back up to VFR by 14Z/10AM.
Hi-Res convective allowing models show the most extensive
coverage of storms in the 17Z/1PM to 02Z/10PM time range. Shear
is weak but water loading could produce isolated wind damage.
Based on the SPC HREF ensemble have TSRA earlier in the
afternoon for KDAN and later in the day for KLWB...in general
progressing from south to north.
Have all local TAF sites lowering to MVFR ceilings and MVFR
after 06Z/2AM.
Average confidence in ceiling, visibility, and wind.
EXTENDED AVIATION OUTLOOK...
Sunday and Sunday night: Showers/storms will occur off/on with
best chances in the afternoon/evenings, with VFR outside of
storms, but sub-VFR in storms and any late night low clouds/fog.
Monday through Wednesday: We begin a transition to drier
weather with VFR expected, although an isolated afternoon
-SHRA/TSRA will be possible for the mountains.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late tonight for VAZ007-009>020-022>024-
032>035-043.
NC...Flood Watch through late tonight for NCZ001>004-018>020.
WV...Flood Watch through late tonight for WVZ042>044-507-508.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...DS/WP
AVIATION...AMS/BMGHazardous weather outlook, Sep 9, 5:53 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 553 AM EDT Sat Sep 9 2023 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507- 508-101000- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 553 AM EDT Sat Sep 9 2023 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Additionally, some storms this afternoon and evening may contain strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms may bring locally heavy rainfall to the area Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ005-006-VAZ044>047-058-059-101000- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 553 AM EDT Sat Sep 9 2023 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms may bring locally heavy rainfall to the area today and tonight. A few of these storms may contain strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms may bring locally heavy rainfall to the area Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Sep 9, 11:00 AM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1100 AM EDT Sat Sep 9 2023
NCZ006-VAZ044-058-059-091600-
Caswell NC-Halifax VA-Pittsylvania VA-Charlotte VA-
1100 AM EDT Sat Sep 9 2023
...A large area of THUNDERSTORMS WITH VERY HEAVY RAINFALL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING WILL IMPACT CASWELL...
CHARLOTTE...EASTERN PITTSYLVANIA AND HALIFAX COUNTIES THROUGH NOON
EDT...
At 1056 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms with heavy rainfall and frequent cloud-to-ground
lightning along a line extending from Yanceyville to Bethel to
Hitesburg moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph. Frequent cloud-to-ground
lightning. Very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Cloud-to-ground lightning is dangerous.
Heavy rainfall may lead to flooding.
Locations impacted include...
South Boston...
Halifax...
Redoak...
Turbeville...
Clover...
Milton...
and Scottsburg.
Those attending any outdoor events or venues in Halifax or
surrounding counties are in the path of these storms and should
prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 7865 3663 7855 3669 7865 3669 7868
3668 7870 3654 7873 3654 7914 3630 7915
3628 7922 3669 7936 3688 7851
TIME...MOT...LOC 1456Z 164DEG 32KT 3643 7922 3661 7854
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Sep 9, 12:01 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1201 PM EDT Sat Sep 9 2023
NCZ001>003-019-VAZ010>017-091700-
Surry NC-Ashe NC-Wilkes NC-Alleghany NC-Giles VA-Grayson VA-
Pulaski VA-Bland VA-Wythe VA-Floyd VA-Montgomery VA-Carroll VA-
1201 PM EDT Sat Sep 9 2023
...SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS SEVERAL COUNTIES IN
SOUTHWEST VIRGINIA. INDIVIDUAL THUNDERSTORMS MAY BECOME STRONG AND
PRODUCE WIND GUSTS TO 40 MPH, SMALL HAIL, VERY HEAVY RAINFALL, AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL GENERALLY MOVE
NORTHWARD AROUND 20 MPH.
At 1157 AM EDT, Doppler radar was tracking a cluster of scattered
strong thunderstorms from northwest North Carolina, including Ashe
and Alleghany counties northeast to Montgomery County VA. Other
counties included within this advisory are Wilkes and Surry counties
in North Carolina and Grayson, Carroll, Floyd, Wythe, Pulaski, and
Giles counties in southwest Virginia as well as the independent city
of Galax in southwest Virginia.
HAZARD...Wind gusts up to 40 mph and pea size hail with the stronger
storms. Frequent dangerous cloud-to-ground lightning. Very
heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Dangerous lightning strikes. Minor flooding.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Wytheville...
Galax...
and Elkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3633 8161 3636 8165 3675 8134 3677 8126
3682 8128 3692 8120 3738 8067 3723 8019
3718 8018 3675 8048 3665 8055 3665 8060
3650 8065 3625 8082 3624 8087 3614 8090
TIME...MOT...LOC 1557Z 199DEG 17KT 3667 8106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Sep 9, 12:26 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
1226 PM EDT Sat Sep 9 2023
NCZ005-VAZ032>034-043>046-058-059-091730-
Rockingham NC-Henry VA-Franklin VA-Halifax VA-Patrick VA-Campbell VA-
Bedford VA-Pittsylvania VA-Charlotte VA-Appomattox VA-
1226 PM EDT Sat Sep 9 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN
ROCKINGHAM...SOUTHERN APPOMATTOX...NORTHERN CHARLOTTE...
CAMPBELL...PITTSYLVANIA...HALIFAX...SOUTH CENTRAL BEDFORD...HENRY...
FRANKLIN AND NORTHEASTERN PATRICK COUNTIES as well as the city OF
MARTINSVILLE THROUGH 130 PM EDT...
At 1223 PM EDT, Doppler radar was tracking a large area of strong
thunderstorms along a line extending from near Ridgeway to Danville
to Nathalie to Charlotte Couort House. Movement was north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail. Frequent
dangerous cloud-to-ground lightning. Very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Dangerous cloud-to-ground lightning. Minor
flooding.
Locations impacted include...
Eden...
Martinsville...
Rocky Mount...
Altavista...
Appomattox...
Hurt...
and Chatham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3642 7993 3686 8023 3746 7876 3729 7866
3726 7868 3720 7869 3719 7864 3716 7862
3714 7858 3715 7857 3707 7853
TIME...MOT...LOC 1623Z 186DEG 57KT 3653 7985 3711 7861
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Sep 9, 1:11 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
111 PM EDT Sat Sep 9 2023
NCZ002>004-019-020-VAZ010>019-032-WVZ042>044-507-508-091815-
Surry NC-Wilkes NC-Alleghany NC-Stokes NC-Yadkin NC-Grayson VA-
Pulaski VA-Patrick VA-Wythe VA-Floyd VA-Carroll VA-Alleghany VA-
Giles VA-Bland VA-Montgomery VA-Craig VA-Western Greenbrier WV-
Summers WV-Eastern Greenbrier WV-Monroe WV-Mercer WV-
111 PM EDT Sat Sep 9 2023
...A STRONG THUNDERSTORM WILL IMPACT
WESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...YADKIN...
ALLEGHANY...SURRY AND WILKES COUNTIES IN NORTHWESTERN NORTH
CAROLINA...PULASKI...GILES...WESTERN CRAIG...FLOYD AND CARROLL
COUNTIES IN SOUTHWESTERN VIRGINIA...SOUTHWESTERN ALLEGHANY COUNTY IN
WEST CENTRAL VIRGINIA...EASTERN BLAND...CENTRAL WYTHE...EASTERN
GRAYSON...WESTERN PATRICK AND MONTGOMERY COUNTIES IN SOUTHWESTERN
VIRGINIA...SOUTHERN GREENBRIER...SUMMERS...EASTERN MERCER AND MONROE
COUNTIES IN SOUTHEASTERN WEST VIRGINIA...THE CITY OF RADFORD AND THE
CITY OF GALAX THROUGH 215 PM EDT...
At 104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merrimac, or over Blacksburg, moving north at 20 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Alleghany...
Mount Airy...
Pulaski...
and Wytheville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3769 8099 3772 8095 3768 8088 3782 8094
3787 8075 3795 8081 3800 8078 3794 8015
3736 8022 3734 8026 3728 8023 3626 8035
3626 8045 3614 8044 3611 8051 3605 8050
3603 8125
TIME...MOT...LOC 1704Z 168DEG 19KT 3720 8044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 50 min |
| Sep 8, 9:31 PM EDT | Flash Flood Warning | RNK | Tazewell | 2 hr |
| Sep 9, 3:19 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 23 more | 23 hr |
| Sep 9, 11:00 AM EDT | Special Weather Statement | RNK | Halifax | 60 min |
| Sep 9, 11:37 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 53 min |
| Sep 9, 12:01 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Grayson, Montgomery, Pulaski, Wythe and 2 more | 59 min |
| Sep 9, 12:26 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Franklin, Henry, Pittsylvania, City of Martinsville | 64 min |
| Sep 9, 1:11 PM EDT | Special Weather Statement | RNK | Carroll, Craig, Floyd, Giles, Montgomery, Pulaski and 3 more | 64 min |
| Sep 9, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke | 44 min |
| Sep 9, 1:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 41 min |
| Sep 9, 1:41 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 64 min |
| Sep 9, 2:04 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Sep 9, 2:48 PM EDT | Flash Flood Warning | RNK | Montgomery, Roanoke | 3 hr |
| Sep 9, 5:44 PM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| Sep 9, 9:29 AM EDT | Areal Flood Advisory | RNK | Watauga | 110 min |
| Sep 9, 11:40 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 65 min |
| Sep 9, 11:51 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 28 min |
| Sep 9, 2:12 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes, Yadkin | 3 hr |
| Sep 9, 2:43 PM EDT | Special Weather Statement | RNK | Wilkes, Yadkin | 62 min |
| Sep 9, 3:25 PM EDT | Areal Flood Advisory | RNK | Surry, Yadkin | 2 hr |
| Sep 9, 3:29 PM EDT | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2023Severe Thunderstorm Warnings in West Virginia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.